Has any one else been allergic to avast in.iv had 2 lots the first with Caylex.i when I left the unit my face was bright red.i didn't think to much of it but my bright red face stayed with me.i asked my ever knowledgeable oncologist what had caused it her reply I don't know I really think she's a waste of space at time.anyway I had my 2nd avastin a fortnight ago Monday just gone was the first time my face colour was a bit more normal.my skin is still itchy and very annoying.i had my bloods done yesterday and I told the charge nurse what had been happening and she said you have had a reaction to the avastin.she was going to email my onc.anyway if this is the case I feel really disappointed as I had high hope for the avastin I really thought it might make a difference as all the stuff I had before has done nothing you see a light then it goes out.regards carolyn

7 Replies

  • Hiya..I get a bright red face during chemo (carbo/taxol) and thought it was the steroids. Nothing more untoward than that and it seems to fade over the next four days. Do they think that your reaction means it isn't working or that you might have a bigger reaction at some point? Worth investigating and asking lots of questions . Take care Lyndall xx

  • I have a friend who is on this chemo, she too had a reaction on the 1st and 2nd infusion they slowed the drip down and she has been ok since.Try not to worry too much, take care Pamx

  • I was advised that a side effect of caelyx was a darkening of the skin, which would return to normal a 'few months after treatment has finished'. There is a McMillan info sheet: 'Liposomal doxorubicin (caelyx)' which explains all possible side effects. This darkening of the skin has happened following my 5th caelyx treatment, but the steroids taken pre and following treatment do result in very bright red face which diminishes after about 5 days. You need to ask more questions so there is a better understanding of the causes.


  • I have been getting avastin for about 5 months. The first side effect was sinusitis and now I have joint pains from my knees to hands and shoulders. I am not sure this is due to avastin but never had joint pains before. It came on pretty suddenly! I will see oncol.next week.

  • Hi I have been on Avastin for past 8 months, and I have experienced joint pain in feet/ankles, knees, wrist and bottom of skull/back of head, although they seem to come and go!! I was told by Oncology Team that these are known side effects. Sadly Avastin is not doing the 'job' anymore and CA125 has been rising for past 3 months. Seeing Dr next week to discuss plans. Good luck with treatment.

  • I hope all will be better. It is scary when something stops working. I just had a CT scan yesterday and am nervous about results. Good luck.

  • If you are getting steroids with the infusions then that may well be the reason for the red face. I know my neck has red patches after the Avastin and three months down the road, the patches are there but I camoflauge with bb cream etc and polo necks and scarves in this weather. It may not be a huge problem for you hopefully. I did have ankle and foot pain for an hour every morning but they have disappeared tg. The Sinuses were also affected and I developed piles which had to be banded, In all a small price to pay if the treatment is working. Well that is how I feel, others may not agree with me, I was on Avastin for two years and my onc has capped it at two years for his patients. Other oncologist may not necessarily agree with this but he had reasons of his own. This way if or when I need further treatment he can add the Avastin back in. I am keeping fingers and toes crossed, it wont be for a while yet.

You may also like...